MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number BIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the device did not tighten and broke into the patient's bone.The broken off piece was retrieved from the patient.According to the surgeon there was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the tip of the anchor is chipped.The cause is undetermined, however the most likely causes are improper bone prep, misaligned insertion, prying and/or leveraging the device.

Brand Name
BIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761549
Report Number1220246-2021-03004
Device Sequence Number4015752
Product Code MAI
UDI-Device Identifier00888867098022
UDI-Public00888867098022
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberBIO-COMP, SWIVELOCK C, FT, 4.75X19.1MM
Device Catalogue NumberAR-2324BCCT-1
Device Lot Number11989516
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date07/26/2021
Patient Sequence Number1